Translate Here

Search By Google

Search This Blog

Share This With Your Friends

Wednesday, March 9, 2011

TRAVELLER'S DIARRHOEA

An attack of diarrhoea lasting 2-5 days affects the traveller, particularly when visiting developing countries. The onset is usually abrupt and the stool is watery.
Abdominal cramps, anorexia and vomitting are common and there may be fever. Examination of the abdomen usually shows no abnormality but there may be diffuse tenderness.
Some causes of traveller's diarrhoea
  • Enterotoxigenic Esch.coli
  • Vibrio parahaemolyticus
  • Campylobacter
  • Shigella
  • V.cholera
  • Rota and Norwalk virus
Management
The disorder resolves spontaneously and the use of antibiotics is discouraged because they lead to the emergence of resistant organisms. Antidiarrhoeal agents are also best avoided as the infection may last longer when they are given. Dehyadration should be avoided by the use of oral rehyadration supplements in children, but in adults, such measures are nit usually required.

Prevention
Doxycycline 100mg per day is probably prophylactic for a few weeks but is not effective over longer periods. Bismuth subsalicylate 60 ml 4 times a day has also been recommended for prophylaxis.

No comments:

Post a Comment

If it is helpfull to Please Like This

Google+ Badge